Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 64, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 14, 2017, 3:39 AM CST. It took effect at Dec 15, 2017, 1:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2017, 3:39 AM CST (09:39 UTC)
- In effect from
- Dec 15, 2017, 1:00 AM CST
- Expired
- Dec 14, 2017, 3:08 PM CST
- In force
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
437 WHUS74 KBRO 140939 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 339 AM CST Thu Dec 14 2017 ...Strong cold front to bring hazardous boating conditions... .A cold front will move southward through the Lower Texas coastal waters after midnight Thursday night/Friday morning. Strong northerly winds will quickly develop behind the front, with Gulf seas building to hazardous levels. Occasional gusts to gale force are possible. GMZ130-132-135-141745- /O.NEW.KBRO.SI.Y.0064.171215T0700Z-171216T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 339 AM CST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 AM TO 6 PM CST FRIDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory for winds, which is in effect from 1 AM to 6 PM CST Friday. * WINDS...North at 20 to 25 knots, with gusts up to around 30 knots Friday morning. * BAY CONDITIONS...Choppy, quickly becoming rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-141745- /O.NEW.KBRO.SC.Y.0064.171215T0700Z-171216T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 339 AM CST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM CST FRIDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect from 1 AM to 6 PM CST Friday. * WINDS...North at 20 to 30 knots with occasional gusts to 35 knots Friday morning. * WAVES/SEAS...Building to 6 to 9 feet nearshore and 8 to 11 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ 53-Schroeder
2 follow-up statements
624 WHUS74 KBRO 141741 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX Issued by National Weather Service LAKE CHARLES LA 1141 AM CST Thu Dec 14 2017 ...Strong cold front to bring hazardous boating conditions... .A cold front will move southward through the Lower Texas coastal waters after midnight Thursday night/Friday morning. Strong northerly winds will quickly develop behind the front, with Gulf seas building to hazardous levels. Occasional gusts to gale force are possible. GMZ130-132-135-150145- /O.CON.KBRO.SI.Y.0064.171215T0700Z-171216T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1141 AM CST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 AM TO 6 PM CST FRIDAY... * WINDS...North at 20 to 25 knots, with gusts up to around 30 knots Friday morning. * BAY CONDITIONS...Choppy, quickly becoming rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-150145- /O.CON.KBRO.SC.Y.0064.171215T0700Z-171216T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1141 AM CST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM CST FRIDAY... * WINDS...North at 20 to 30 knots with occasional gusts to 35 knots Friday morning. * WAVES/SEAS...Building to 6 to 9 feet nearshore and 8 to 11 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
870 WHUS74 KBRO 142108 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX Issued by National Weather Service LAKE CHARLES LA 308 PM CST Thu Dec 14 2017 ...Strong cold front to plunge into the Gulf Waters ushering in hazardous boating conditions... .A powerful cold front will move southward through the Lower Texas coastal waters after midnight tonight into Friday morning. Strong northerly winds will quickly develop behind the front, with Gulf seas building to hazardous levels. Gale force winds can be expected with this cold front. GMZ130-132-135-150515- /O.UPG.KBRO.SI.Y.0064.171215T0700Z-171216T0000Z/ /O.NEW.KBRO.GL.W.0008.171215T0700Z-171216T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 308 PM CST Thu Dec 14 2017 ...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM CST FRIDAY... The National Weather Service in Brownsville has issued a Gale Warning, which is in effect from 1 AM to 6 PM CST Friday. The Small Craft Advisory for winds is no longer in effect. * WINDS...North at 25 to 30 knots, with gusts 35 to near 40 knots Friday morning. * BAY CONDITIONS...Choppy, quickly becoming very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ150-155-170-175-150515- /O.UPG.KBRO.SC.Y.0064.171215T0700Z-171216T0000Z/ /O.NEW.KBRO.GL.W.0008.171215T0700Z-171216T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 308 PM CST Thu Dec 14 2017 ...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM CST FRIDAY... The National Weather Service in Brownsville has issued a Gale Warning, which is in effect from 1 AM to 6 PM CST Friday. The Small Craft Advisory is no longer in effect. * WINDS...North at 25 to 35 knots with occasional gusts to near 40 knots Friday morning. * WAVES/SEAS...Building to 6 to 11 feet nearshore and 8 to 12 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 11:34 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Dec 13, 11:34 PM CST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 1134 PM CST Wed Dec 13 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Thick cirrus with light and variable winds prevail across deep south Texas late this evening. VFR conditions expected for the next 24 hours (except for perhaps at the very end of the period if CIG's lower in rain) while high level clouds gradually lower to around 10kft overnight into Thursday morning. Rain chances will begin to increase by late Thursday afternoon as low level moisture surges in the area. A cold front is expected to move though the Rio Grande Valley late in the period. && .PREV DISCUSSION... /issued 520 PM CST Wed Dec 13 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Thick cirrus and light winds prevail across deep south Texas this evening. VFR conditions expected for the next 24 hours while high level clouds gradually lowers to around 10kft late tonight into Thursday. PREV DISCUSSION... /issued Issued by National Weather Service NEW ORLEANS LA/ SHORT TERM (Tonight through Thursday Night): Large expansive cirrus deck invading from the wests through the Lower Rio Grande Valley this afternoon with a tap well into the tropical Pacific. This will deepen moisture throughout the column over time that should become activated with frontal approach from the Plains later in the day Thursday. Expecting decent coverage of showers ahead of the front with some over-running precipitation to continue through Thursday night. This will maintain very small diurnal temperatures ranges through Friday. Generally about one- quarter of an inch to three-quarters of an inch on average anticipated to accumulate across the region through Thursday night, the greater amounts likely to be in the northern half of the forecast area. LONG TERM (Friday through Wednesday): Cold high pressure wedges southward through Texas to maintain cold over-running pattern through much of Friday before shutting off Friday night. Meanwhile, mechanical low pressure area develops off the coast and gets drawn northward to the central Texas coast Saturday night. This will tighten the wind gradient considerably and aid in augmenting the cold air advection into the lower valley. A re-enforcing cold front forges southward late Monday. MARINE: Weak high pressure along the lower TX coast this afternoon will maintain relatively light winds and low seas through tonight. Some gradient compression takes place Thursday for moderate onshore flow ahead of advancing high pressure surge from the north. Cold front wedges off the coast Thursday night with north winds increasing to stronger levels during the day Friday through Saturday. Mechanical low formation off the Mexico coast tightens the gradient wind heading into Saturday night as the low moves north and becomes a more mature baroclinic system upon reaching the upper Texas coast Saturday night. This will maintain strong northerly winds closer to the coast, but warm sector southerly flow skirting the outer coastal waters. Cold air advection then proceeds to push off the coast later Sunday as low pressure system lifts well northeast of the Texas coast. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 63/53
Hazardous weather outlook, Dec 13, 4:10 PM CST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 410 PM CST Wed Dec 13 2017 TXZ248>257-142215- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 410 PM CST Wed Dec 13 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach through much of the period due to rough seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-142215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 410 PM CST Wed Dec 13 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Small Craft Advisory may be needed for portions or all of the Lower Texas coastal waters Thursday night through Friday night, and again Tuesday, due to the passage of cold fronts. A brief period of gale force wind gusts Friday morning cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:39 AM CST | Small Craft Advisory for Winds | BRO | 11 hr | |
| Dec 14, 3:08 PM CST | Gale Warning | BRO | 18 hr | |
| Dec 14, 3:21 PM CST | Wind Advisory | BRO | Kenedy | 18 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.